MAUDE Adverse Event Report: SYMMETRY SURGICAL INC BOVIE; ELECTRODE

SYMMETRY SURGICAL INC BOVIE; ELECTRODE
Catalog Number 809319
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was sent to teleflex, which is the distributor for the product.Teleflex completed the evaluation of the returned device.The device was purchased from (b)(6) on (b)(6) 2018.Referenced from attached teleflex customer complaint letter: a visual examination was performed and found melted metal on the tips of the returned samples.The area of the melted metal is blackened and mottled which is consistent with electrical arcing, which can only occur when the anode and cathode make direct contact outside of the patient.The complaint is confirmed based on the investigation performed.The root cause for the issue reported could not be determined; however, this does not appear to be a manufacturing related issue.There have been a total of (b)(4) unit sold since 2016 with no additional complaints recorded for similar occurrences.With the information received from the teleflex review and the complaint data, no further actions are required.This can be seen as the final report.If additional information is obtained that alleges a need for any corrective actions are additional patient involvement a follow-up report will be submitted.The delay in the fda receiving this complaint was due to a change in "esignature" certificates.[(b)(4)].
 
Event or Problem Description
The doctor was using a weck disposable extended blade electrode.Upon inspection by the surgical tech, a portion of the bovie tip was not intact.The bovie tip was replaced and used without further incident.Both the broken bovie and the replacement bovie were retained for inspection.No harm came to the patient.

Brand Name
BOVIE
Common Device Name
ELECTRODE
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
MDR Report Key8676297
Report Number3007208013-2019-00010
Device Sequence Number19421675
Product Code HGI
UDI-Device Identifier10607151009806
UDI-Public10607151009806
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K931338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2022
Device Catalogue Number809319
Device Lot Number0618E
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1